Mirtazapine in drug-induced excessive sweating

Eur J Clin Pharmacol. 2005 Aug;61(7):543-4. doi: 10.1007/s00228-005-0956-z. Epub 2005 Jul 9.

Abstract

Excessive sweating is a well-known side effect of a selective serotonin reuptake inhibitor treatment, but little is known about the impact of sweating on treatment discontinuation or the general quality of life of patients. In this case report, we present a patient suffering from excessive sweating induced by escitalopram. When mirtazapine was administered as an additional treatment, a dose-dependent reduction of drug-induced excessive sweating was observed. Taking into account the particular serotonin antagonistic properties of mirtazapine, its eventual influence on the regulation of body temperature and diaphoresis in the central nervous system is discussed.

Publication types

  • Case Reports

MeSH terms

  • Citalopram / adverse effects*
  • Humans
  • Male
  • Mianserin / analogs & derivatives*
  • Mianserin / pharmacology
  • Middle Aged
  • Mirtazapine
  • Serotonin Uptake Inhibitors / adverse effects*
  • Sweating / drug effects*

Substances

  • Serotonin Uptake Inhibitors
  • Citalopram
  • Mianserin
  • Mirtazapine